... hair loss, but lossing too much weight - want to take every 2 days so I can maintain a good weight for my age (68).
I checked and the elimination half life time from plasma of a single oral biotin dose of 600 μg was calculated to be 110 minutes in 15 healthy volunteers.
Biotin supplementation does not cause weight loss. In fact, it is given to undernourished patients who have a Biotin deficiency.
It may take 3 to 6 months before the condition of your hair or nails improves when using this medication as directed.
After you stop using this medication, your nails will likely return to their original condition within 6 to 9 months.
Before using biotin, talk to your health care provider. Your dose needs may be different:
if you have kidney disease;
if you have had stomach surgery; or
if you smoke.
I personally take 5,000 mcg (micro grams) of Biotin a day with a Super B Complex vitamin like Stress Tabs. I am a male, 65 years old and my hair now is much much thicker, and my nails grow much quicker and are incredibly thick.
I would most definitely check with your doctor if you are losing weight. The Biotin isn't causing it but something else is.
All the best to you,
I strongly advise anyone to check with their healthcare provider BEFORE taking biotin; I didn't and am now having thyroid issues, which I wasn't aware of But came up during a routine doctors appointment out of my frustration of not loosing weight, even though I exercise daily and count calories. Thankfully he ordered blood work (TSH) which came back incredibly high. In speaking to an Endocrinoloigst, he questioned if I was taking biotin, which studies have shown, affect the thyroid resulting in, for me hyPOthryoidism. The thyroid affects & controls so many bodily functions, it's worth looking into or researching before starting it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 May 2010 • 2 answers
Posted 2 Apr 2013 • 1 answer
Posted 12 Jul 2014 • 1 answer
Posted 6 May 2015 • 1 answer
Posted 5 Nov 2016 • 1 answer